Skip to main content

The Smooth Hom-Stack of an Orbifold

Part of the MATRIX Book Series book series (MXBS,volume 1)


For a compact manifold M and a differentiable stack presented by a Lie groupoid X, we show the Hom-stack is presented by a Fréchet–Lie groupoid Map(M, X) and so is an infinite-dimensional differentiable stack. We further show that if is an orbifold, presented by a proper étale Lie groupoid, then Map(M, X) is proper étale and so presents an infinite-dimensional orbifold.

This is a preview of subscription content, access via your institution.

Buying options

USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/978-3-319-72299-3_3
  • Chapter length: 5 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
USD   89.00
Price excludes VAT (USA)
  • ISBN: 978-3-319-72299-3
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   119.99
Price excludes VAT (USA)
Hardcover Book
USD   169.99
Price excludes VAT (USA)


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Baez, J.C., Hoffnung, A.: Convenient categories of smooth spaces. Trans. Am. Math. Soc. 363(11), 5789–5825 (2011). arXiv:0807.1704

    MathSciNet  CrossRef  Google Scholar 

  2. Behrend, K., Xu, P.: Differentiable stacks and gerbes. J. Symplectic Geom. 9(3), 285–341 (2011). arXiv:math/0605694

    MathSciNet  CrossRef  Google Scholar 

  3. Borzellino, J.E., Brunsden, V.: The stratified structure of spaces of smooth orbifold mappings. Commun. Contemp. Math. 15(5), 1350018, 37 (2013). arXiv:0810.1070

    MathSciNet  CrossRef  Google Scholar 

  4. Chen, W.: On a notion of maps between orbifolds I. Function spaces. Commun. Contemp. Math. 8(5), 569–620 (2006). arXiv:math/0603671

    MathSciNet  CrossRef  Google Scholar 

  5. Frerick, L.: Extension operators for spaces of infinite differentiable Whitney jets. J. Reine Angew. Math. 602, 123–154 (2007).

    MathSciNet  MATH  Google Scholar 

  6. Noohi, B.: Mapping stacks of topological stacks. J. Reine Angew. Math. 646, 117–133 (2010). arXiv:0809.2373

  7. Roberts, D.M.: Internal categories, anafunctors and localisation. Theory Appl. Categ. 26(29), 788–829 (2012). arXiv:1101.2363

  8. Roberts, D.M., Vozzo, R.F.: Smooth loop stacks of differentiable stacks and gerbes (2016). Preprint. arXiv:1602.07973

  9. Stacey, A.: Yet more smooth mapping spaces and their smoothly local properties (2013). Preprint. arXiv:1301.5493

  10. Weinmann, T.: Orbifolds in the framework of Lie groupoids. Ph.D. thesis, ETH Zürich (2007).

Download references


This research was supported under the Australian Research Council’s Discovery Projects funding scheme (project numbers DP120100106 and DP130102578).

Author information

Authors and Affiliations


Corresponding author

Correspondence to David Michael Roberts .

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 2018 Springer International Publishing AG, part of Springer Nature

About this chapter

Verify currency and authenticity via CrossMark

Cite this chapter

Roberts, D.M., Vozzo, R.F. (2018). The Smooth Hom-Stack of an Orbifold. In: de Gier, J., Praeger, C., Tao, T. (eds) 2016 MATRIX Annals. MATRIX Book Series, vol 1. Springer, Cham.

Download citation